Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Feb 24, 2000, 7:10 PM CST for Lubbock County, Lynn County, Texas. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 24, 2000, 7:10 PM CST (01:10 UTC)
- Expired
- Feb 24, 2000, 7:45 PM CST
- In force
- 35 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lubbock County, TX, Lynn County, TX
The radar
The Lubbock radar (KLBB), 36 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 7:20 PM CST | Hail 1 | Woodrow, TX | |
| Feb 24, 7:30 PM CST | Hail 0.75 | Wilson, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1080 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLUB 250112 SVRLBB TXC303-305-250145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 710 PM CST THU FEB 24 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LYNN COUNTY IN TEXAS LUBBOCK COUNTY IN TEXAS * UNTIL 745 PM CST * AT 706 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTH OF SLIDE...OR ABOUT 11 MILES WEST OF TAHOKA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE SLATON... RANSOM CANYON...SLIDE...WOODROW...TEXAS TECH UNIV....LUBBOCK... LUBBOCK SOUTH PLAINS MALL...LUBBOCK INT. AIRPORT AND DOWNTOWN LUBBOCK. * THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE HAIL. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN*. LAT...LON 3324 10207 3307 10197 3344 10159 3370 10185
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:00 PM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Feb 24, 2:00 PM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 200 PM CST THU FEB 24 2000 STRONG NEGATIVE TILT SHORTWAVE TROF WILL MOVE TOWARD THE AREA TONIGHT. SYSTEM IS FAR ENOUGH WEST SUCH THAT LOW LEVEL DRY PUSH NOT LIKELY UNTIL EARLY FRIDAY MORNING, WHICH MEANS CONVECTIVE THREAT TONIGHT REMAINS ACROSS AT LEAST THE EASTERN HALF OF THE AREA. LOW LEVEL MOISTURE TRANSPORT IS UNDERWAY, OWING TO INCREASING UPPER DIVERGENCE AND ATTENDANT SURFACE PRESSURE FALLS TO THE NORTHWEST. SEE SPC DAY 1 DISCUSSION FOR DETAILS CONCERNING SEVERE RISK. AS THE SHORTWAVE TROF MOVES JUST NORTH OF THE AREA FRIDAY, BAND OF HIGH WINDS ALOFT WILL ROTATE ACROSS THE SOUTH PLAINS. ETA/AVN SURFACE WIND PROGS ARE BOTH IN EXCESS OF 30KT AT 18Z FRIDAY, WHICH IS RATHER HIGH. WITH DRYING ALOFT AND TIGHT GRADIENT, FEEL THERE MAY BE SEVERAL HOURS OF WINDS SUSTAINED IN THE 30-40 MPH RANGE, WITH POSSIBLE GUSTS OVER 55 MPH. WILL GO AHEAD WITH A HIGH WIND WATCH FOR FRIDAY. MOST FAVORABLE AREA LOOKS TO BE THE SOUTHERN HALF OF THE FORECAST AREA, BUT CERTAINLY POTENTIAL EXISTS TO THE NORTH. EXTENDED LOOKS DRY WITH TEMPERATURES ABOVE AVERAGE. PRELIMINARY: FRIONA 36/59/27/59 -000 TULIA 39/61/2:5/62 2000 CHILDRESS 46/64/32/64 4200 BROWNFIELD 42/66/30/66 1000 LUBBOCK 43/65/32/66 3000 ASPERMONT 50/67/38/68 5200 .LBB...HIGH WIND WATCH FRIDAY TX021>044
In the hours before
Special weather statement, Feb 24, 3:56 PM CST, 3 hours 14 minutes before
TXZ021>044-250500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 356 PM CST THU FEB 24 2000 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 49 FOR PORTIONS OF THE SOUTHERN TEXAS PANHANDLE...LOW ROLLING PLAINS AND SOUTHERN PLAINS UNTIL 1100 PM TONIGHT. THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH AREA: BRISCOE...HALL...CHILDRESS...FLOYD...MOTLEY...COTTLE... CROSBY...DICKENS...KING...GARZA...KENT...STONEWALL... REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TAYLOR
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:34 PM CST | Severe Thunderstorm Warning | LUB | Lynn | 41 min |
| Feb 24, 6:52 PM CST | Severe Thunderstorm Warning | LUB | Lubbock | 23 min |
| Feb 24, 7:33 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock | 27 min |
| Feb 24, 7:56 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Floyd | 49 min |
| Feb 24, 8:29 PM CST | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 46 min |
| Feb 24, 8:29 PM CST | Severe Thunderstorm Warning | LUB | Floyd | 46 min |
| Feb 24, 9:49 PM CST | Severe Thunderstorm Warning | LUB | Childress | 26 min |
| Feb 24, 11:37 PM CST | Severe Thunderstorm Warning | LUB | Garza, Kent | 38 min |
| Feb 25, 12:19 AM CST | Severe Thunderstorm Warning | LUB | Kent | 41 min |
| Feb 25, 12:41 AM CST | Severe Thunderstorm Warning | LUB | Dickens, King | 49 min |
| Feb 25, 12:59 AM CST | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.